MAUDE Adverse Event Report: BECTON DICKINSON PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PHASEAL; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515003
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Event details: the blue portion of the injector retracted as expected but did not fully protract, exposing the needle and resulting in a near miss needle stick injury.Phaseal injector luer lock.Lot: 2501001.Expiry: 30/06/2027.1.Kindly provide the product number: 515003.2.Kindly provide the event occurrence date: (b)(6) 2025.3.Kindly provide number of occurrences: 1.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one photo sample was provided to our quality team for investigation.Upon visual inspection, the grips of the safety sleeve are observed to be bent causing the needle to be exposed.A device history review was performed for reported lot 2501001, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.Testing results were reviewed for the reported lot and found all product met required specifications, no issues related to this observation were found.Retained samples of the reported lot were used for additional evaluation.All product was inspected, no damage was observed on any of the devices.It is important to grip the white injector components when engaging/ disengaging; do not grip the blue safety sleeve.If the safety sleeve grips become dislocated, the injector is activated causing needle exposure.To prevent damage to the handles of the safety sleeve, the injector must be removed by pulling it backwards and must not be forcefully engaged.The instructions for use must be carefully followed when using phaseal devices in order to avoid any damage to the product that may result in the device not functioning as intended.Based on the available information, we are unable to identify a root cause related to the manufacturing process at this time.It appears that this incident was due to excessive force during connection/disconnection of the device.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
PHASEAL
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22122490
Report Number3003152976-2025-00254
Device Sequence Number17171188
Product Code ONB
UDI-Device Identifier00382905150036
UDI-Public(01)00382905150036(11)250116(17)270630(10)2501001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515003
Device Lot Number2501001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown